Alert archive / Washington / Gale Warnings in 2012

Gale Warning 5, NWS Seattle, WA

January 8, 2012

NWS Seattle, WA issued this gale warning at Jan 8, 2012, 2:26 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2012, 2:26 AM PST (10:26 UTC)
Expired
Jan 9, 2012, 2:35 AM PST
In force
24 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WHUS76 KSEW 081026
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
226 AM PST SUN JAN 8 2012

PZZ132-134-081830-
/O.CAN.KSEW.SI.Y.0001.000000T0000Z-120108T1400Z/
/O.EXB.KSEW.SC.Y.0889.120108T2000Z-120109T1800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
226 AM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM PST
MONDAY. 

* WIND AND WAVES...WINDS RISING TO 15 TO 25 KNOTS WITH WIND WAVES
  2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-170-081830-
/O.UPG.KSEW.SC.Y.0889.000000T0000Z-120109T1000Z/
/O.NEW.KSEW.GL.W.0005.120108T1026Z-120109T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
226 AM PST SUN JAN 8 2012

...GALE WARNING IN EFFECT UNTIL 10 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...RISING TO SOUTHERLY GALES TONIGHT...SEE THE FORECAST FOR
  DETAILS.

* SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET WITH WESTERLY SWELL
  BUILDING TO 14 FEET TONIGHT. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-081830-
/O.NEW.KSEW.RB.Y.0002.120108T1026Z-120109T1800Z/
GRAYS HARBOR BAR-
226 AM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 10 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 10 AM PST
MONDAY. 

* SEAS...9 FEET BUILDING TO 12 FEET DURING THE MAX EBBS.

* BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE DURING THE EBBS.

* FIRST EBB...345 AM TODAY.

* SECOND EBB...4 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ156-081830-
/O.EXB.KSEW.SC.Y.0889.000000T0000Z-120109T1800Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
226 AM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY. 

* WIND AND WAVES...WINDS RISING TO SOUTHERLY 15 TO 25 KNOTS WITH
  WIND WAVES 2 TO 4 FEET. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-081830-
/O.EXB.KSEW.SC.Y.0889.120108T2000Z-120109T1800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
226 AM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM PST
MONDAY. 

* WIND AND WAVES...SOUTHEAST WINDS RISING TO 15 TO 25 KNOTS WITH
  WIND WAVES 2 TO 4 FEET. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-153-173-176-081830-
/O.EXT.KSEW.SC.Y.0889.000000T0000Z-120109T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
226 AM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY...

* WIND AND WAVES...SOUTH TO SOUTHEAST WINDS 15 TO 25 KNOTS
  THROUGH SUNDAY. WIND WAVES 2 TO 4 FEET. SEE THE FORECAST FOR
  DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
026 
WHUS76 KSEW 081729
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
929 AM PST SUN JAN 8 2012

PZZ132-133-090130-
/O.CAN.KSEW.SC.Y.0889.120108T2000Z-120109T1800Z/
/O.NEW.KSEW.SI.Y.0002.120108T2000Z-120109T2000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
929 AM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL NOON PST MONDAY.

* WIND...RISING FROM THE SOUTH AT 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ134-090130-
/O.NEW.KSEW.SI.Y.0002.120108T1729Z-120109T2000Z/
/O.CAN.KSEW.SC.Y.0889.120108T2000Z-120109T1800Z/
ADMIRALTY INLET-
929 AM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL NOON PST MONDAY.

* WIND...SOUTHERLY 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ150-170-090130-
/O.CON.KSEW.GL.W.0005.000000T0000Z-120109T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
929 AM PST SUN JAN 8 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WIND...SOUTHERLY 20 TO 30 KNOTS....RISING TO 25 TO 35 KNOTS THIS
  EVENING. 

* SEAS...10 TO 13 FEET...BUILDING TO 14 TO 16 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-090130-
/O.CON.KSEW.RB.Y.0002.000000T0000Z-120109T1800Z/
GRAYS HARBOR BAR-
929 AM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
10 AM PST MONDAY...

* SEAS...10 TO 12 FEET...BUILDING TO 13 OR 14 FEET LATE TONIGHT.

* BAR CONDITION...ROUGH...WITH BREAKERS POSSIBLE DURING THE STRONG
  EBB CURRENT LATE TODAY.

* FIRST EBB...AROUND 430 PM TODAY.

* SECOND EBB...AROUND 430 AM MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ153-156-173-176-090130-
/O.CON.KSEW.SC.Y.0889.000000T0000Z-120109T1800Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
929 AM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WIND AND WAVES...RISING FROM THE SOUTH AT 15 TO 30 KNOTS WITH
  WIND WAVES MAINLY BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-090130-
/O.CON.KSEW.SC.Y.0889.000000T0000Z-120109T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
929 AM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
  4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
777 
WHUS76 KSEW 082303
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
303 PM PST SUN JAN 8 2012

PZZ150-170-090715-
/O.EXT.KSEW.GL.W.0005.000000T0000Z-120109T1400Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
303 PM PST SUN JAN 8 2012

...GALE WARNING NOW IN EFFECT UNTIL 6 AM PST MONDAY...

* WIND...SOUTHERLY AND RISING TO 25 TO 35 KNOTS TONIGHT AHEAD OF A
  COLD FRONT. EXPECT WINDS TO RAPIDLY EASE AND VEER TO THE WEST
  BEHIND THE FRONT.

* SEAS...12 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-090715-
/O.EXB.KSEW.SI.Y.0002.120109T0800Z-120109T2000Z/
PUGET SOUND AND HOOD CANAL-
303 PM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON PST MONDAY. 

* WIND...RISING FROM THE SOUTH AT 15 TO 25 KNOTS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ110-090715-
/O.EXT.KSEW.RB.Y.0002.000000T0000Z-120110T1400Z/
GRAYS HARBOR BAR-
303 PM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM
PST TUESDAY...

* SEAS...9 OR 10 FEET...BUILDING TO 11 TO 13 FEET OVERNIGHT.

* BAR CONDITION...MAINLY ROUGH...WITH BREAKERS POSSIBLE DURING THE
  STRONG EBB CURRENT LATE THIS AFTERNOON.

* FIRST EBB...AROUND 430 PM TODAY.

* SECOND EBB...AROUND 430 AM MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132-090715-
/O.EXT.KSEW.SI.Y.0002.000000T0000Z-120110T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
303 PM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 PM PST
MONDAY...

* WIND...RISING FROM THE SOUTHEAST AT 15 TO 25 KNOTS BY MIDNIGHT
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ153-156-173-176-090715-
/O.EXT.KSEW.SC.Y.0889.000000T0000Z-120109T1400Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
303 PM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...

* WIND AND WAVES...SOUTHERLY 15 TO 30 KNOTS WITH WIND WAVES MAINLY
  RUNNING 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-090715-
/O.EXT.KSEW.SC.Y.0889.000000T0000Z-120109T1400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
303 PM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...

* WIND AND WAVES...SOUTHEAST WIND WILL RISE TO 15 TO 25 KNOTS
  AGAIN THIS EVENING. WIND WAVES WILL BUILD TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-090715-
/O.CON.KSEW.SI.Y.0002.000000T0000Z-120109T2000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
303 PM PST SUN JAN 8 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
PST MONDAY...

* WIND...SOUTHERLY 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
539 
WHUS76 KSEW 091035
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
235 AM PST MON JAN 9 2012

PZZ150-170-091845-
/O.CAN.KSEW.GL.W.0005.000000T0000Z-120109T1400Z/
/O.EXB.KSEW.SC.Y.0889.000000T0000Z-120109T2300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
235 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET WILL SHIFT TO WEST WINDS WITH THE FRONTAL PASSAGE
  LATER TODAY. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-091845-
/O.CAN.KSEW.SI.Y.0002.000000T0000Z-120110T0200Z/
/O.EXB.KSEW.SC.Y.0889.000000T0000Z-120109T2300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
235 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET WILL SHIFT TO WEST WINDS WITH THE FRONTAL PASSAGE
  LATER TODAY. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133>135-091845-
/O.CAN.KSEW.SI.Y.0002.000000T0000Z-120109T2000Z/
/O.EXB.KSEW.SC.Y.0889.000000T0000Z-120109T2300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
235 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WIND AND WAVES...SOUTHERLY WIND 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-091845-
/O.EXB.KSEW.SC.Y.0889.000000T0000Z-120109T2300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
235 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WIND AND WAVES...SOUTHEAST WIND WILL SHIFT TO WEST 15 TO 25
  KNOTS WITH WIND WAVES 2 TO 4 FEET WITH THE FRONTAL PASSAGE
  LATER TODAY. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-153-156-173-176-091845-
/O.EXT.KSEW.SC.Y.0889.000000T0000Z-120109T2300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
235 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET WILL SHIFT TO WEST WINDS WITH THE FRONTAL PASSAGE
  LATER TODAY. SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-091845-
/O.CON.KSEW.RB.Y.0002.000000T0000Z-120110T1400Z/
GRAYS HARBOR BAR-
235 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 AM PST TUESDAY...

* SEAS...12 FT BUILDING TO 15 FT.

* BAR CONDITION...ROUGH WITH BREAKERS DURING THE STRONG EBB
  CURRENT THIS AFTERNOON.

* FIRST EBB...AROUND 430 AM TODAY.

* SECOND EBB...AROUND 430 PM MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 7, 9:00 PM PST, 5 hours 26 minutes earlier.

Area forecast discussion, Jan 7, 9:00 PM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST SAT JAN 7 2012

.SYNOPSIS...A WEAK WARM FRONT WILL BRUSH THE NORTHWEST PART OF THE
FORECAST AREA TONIGHT AND SUNDAY. A WEAKENING COLD FRONT WILL DROP
SOUTHEAST ACROSS THE AREA LATER SUNDAY NIGHT AND MONDAY WITH
WIDESPREAD RAIN. AN UPPER LEVEL RIDGE WILL GRADUALLY BUILD OVER THE
AREA FOR THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...THERE IS A POTENTIAL FOR AN UNUSUAL EVENT IN WESTERN
CLALLAM COUNTY AROUND THE TOWN OF LA PUSH ON MONDAY. RECENT HIGH
SURF AND TIDES HAVE CAUSED THE EROSION OF A JETTY ON THE SOUTH SIDE
OF TOWN. TIDES ARE EXPECTED TO BE HIGH ON MONDAY...AROUND 9 FT...
AND THESE TIDES IN COMBINATION WITH A 15-16 FOOT WESTERLY SWELL
COULD BREACH THE JETTY. IF THIS OCCURS...THE TOWN OF LA PUSH
AND THE LOWER QUILEUTE TRIBAL VILLAGE COULD SEE COASTAL FLOODING. A
COASTAL FLOOD WATCH IS IN EFFECT FOR MONDAY. SEE THE LATEST COASTAL
FLOOD STATEMENT FOR DETAILS.

AN UPPER LEVEL RIDGE MOVED JUST INLAND LATE TODAY FROM THE OFFSHORE
WATERS OF THE PACIFIC NORTHWEST. AT THE SAME TIME A WEAK WARM FRONT
MOVING OVER THE NORTH SIDE OF THE RIDGE BRUSHED WESTERN WASHINGTON.
THESE FEATURE KEPT SKIES CLOUDY ACROSS THE FORECAST AREA TODAY WITH
A LITTLE RAIN AT TIMES...MAINLY NORTH AND WEST OF SEATTLE. THE RIDGE
BROUGHT A WARMER AIR MASS AS WELL. THE FREEZING LEVEL HAS RISEN FROM
AROUND 2500 FT TO 6000 FT IN THE LAST 24 HOURS...AND TEMPERATURES
THIS EVENING ARE IN THE UPPER 30S TO MID 40S.

THE UPPER RIDGE WILL CONTINUE ITS SLOW EASTWARD PROGRESS...MAKING IT
TO THE CASCADE CREST SUNDAY MORNING AND EAST OF THE CASCADES SUNDAY
NIGHT. AT THE SAME TIME...THE AREA OF WARM FRONTAL PRECIPITATION
CENTERED OVER VANCOUVER ISLAND WILL CONTINUE TO BRUSH THE NORTHWEST
PART OF WASHINGTON. AREAS NORTH AND WEST OF SEATTLE COULD GET LIGHT
RAIN AT TIMES. THE REST OF THE FORECAST AREA COULD SEE SOME SUN
BREAKS ON SUNDAY...BUT IT GENERAL IT WILL REMAIN MOSTLY CLOUDY.

THE TRAILING COLD FRONT OF THE SYSTEM WILL MOVE SOUTHEAST ACROSS THE
FORECAST AREA LATE SUNDAY NIGHT AND MONDAY. IT WILL WEAKEN AS IT
MOVES THROUGH THE AREA...BUT IT WILL BRING WIDESPREAD PRECIPITATION.
AMOUNTS WILL NOT BE TOO EXCITING -- STORM TOTALS IN THE 0.50 TO 1.00
INCH RANGE FOR THE COAST AND MOUNTAINS...AND MOSTLY 0.10 TO 0.25
INCH FOR THE INTERIOR LOWLANDS. THE SNOW LEVEL WILL BE AROUND 6000
FT WHEN THE SYSTEM ARRIVES...LOWERING TO AROUND 2000 FT LATE MONDAY
NIGHT AS IT DEPARTS.

ANOTHER UPPER RIDGE BUILDING OFFSHORE WILL ADVANCE TO AROUND 130W
TUESDAY AFTERNOON...AND SURFACE HIGH PRESSURE WILL BUILD OVER
BRITISH COLUMBIA. SHOWERS WILL QUICKLY BECOME LIMITED TO THE WEST
SLOPES OF THE CASCADES AND MAYBE A WEAK PUGET SOUND CONVERGENCE ZONE
LATE MONDAY NIGHT. THE COOL AIR MASS AND LOW LEVEL NORTHERLIES
SHOULD BRING SOME SUNSHINE ON TUESDAY.   MCDONNAL

.LONG TERM...HERE IS THE LONG TERM SECTION FROM THE AFTERNOON
ISSUANCE OF THE FORECAST DISCUSSION -- MODELS ARE SHOWING RATHER
GOOD CONSISTENCY AND CONTINUITY IN THE EARLY PART OF THE EXTENDED
PERIOD. A RIDGE OF HIGH PRESSURE ALOFT WILL BUILD INTO THE AREA
EARLY WEDNESDAY THEN SLOWLY SAG EAST OF THE CASCADES THURSDAY NIGHT
OR FRIDAY. IT DOES NOT APPEAR AT THIS TIME THAT SURFACE HIGH
PRESSURE DROPPING FROM SOUTHEASTERN BRITISH COLUMBIA INTO EASTERN
WASHINGTON WILL BE STRONG ENOUGH TO KEEP CONDITIONS FROM GRADUALLY
BECOMING STAGNANT WEDNESDAY THROUGH THURSDAY. EXPECT THE LOWLANDS TO
REMAIN BELOW A LOW LEVEL INVERSION THE MIDDLE OF NEXT WEEK FOR
STRATUS AND POSSIBLY AREAS OF NIGHT AND MORNING FOG. TEMPERATURES
WILL GENERALLY RANGE FROM THE 20S TO LOWER 30S IN THE MORNING TO THE
LOWER 40S DURING THE AFTERNOON HOURS...BUT THOSE TEMPERATURE RANGES
MAY BE GENEROUS IF CLOUDS AND FOG SOCK IN.

THE STAGNANT PERIOD WILL LIKELY BE RELATIVELY SHORT LIVED AS COLD
AIR DUMPS FROM ALASKA IN THE THE NORTH PACIFIC...STRENGTHENING THE
JET AND IMPORTS MOISTURE INTO THE AREA. BUT THE MODELS ARE QUITE
INCONSISTENT IN HOW THE PATTERN WILL EVOLVE. ENSEMBLES SOLUTIONS
RANGE FROM A STRONG RIDGE -FOR EXAMPLE IN THE 12Z ECMWF- TO WARM AND
WET IN SOME SOLUTIONS. SOME SOLUTIONS OVER THE PAST FEW DAYS SHOWED
ARCTIC AIR FROM ALASKA AND THE YUKON PLUNGING SE INTO SOUTHERN
BRITISH COLUMBIA OR THE PACIFIC NORTHWEST. AT THIS POINT FORECASTS
HAVE BEEN TRENDED TO CLIMATOLOGY AND CONFIDENCE FRIDAY ONWARD IS
QUITE LOW. ALBRECHT

&&

.HYDROLOGY...FLOODING IS NOT EXPECTED ON RIVERS IN OUR FORECAST AREA
FOR THE NEXT 7 DAYS.   MCDONNAL

&&

.AVIATION...AN UPPER RIDGE WILL WEAKEN OVER THE REGION THROUGH
SUNDAY. WLY FLOW ALOFT. LOW LEVEL SE OR SLY FLOW. CIGS SHOULD MAINLY
BE IN THE 5-7K FT RANGE TONIGHT BUT THERE WILL BE AREAS OF LOW
STRATUS AS WELL IN THE STABLE MOIST AIR.

KSEA...CURRENT TAF MIGHT NOT HOLD UP INTO THE MORNING HOURS SUNDAY
AS THE NAM TIME HEIGHT CROSS SECTION SHOWS THE RH INCREASING AND
LOWERING BY DAYBREAK...WILL ADDRESS THAT ON THE 06Z TAF.

&&

.MARINE...THE TAIL END OF A WARM FRONT WILL MOVE ACROSS THE COASTAL
WATERS TONIGHT. SOUTHERLY FLOW WILL INCREASE SUNDAY NIGHT AS A
FRONTAL SYS APPROACHES THE WASHINGTON COAST. THIS FRONT WILL SWEEP
ACROSS THE AREA MON MORNING. THE SLP ANALYSIS THIS EVENING HAS A
1030MB HIGH OVER THE PACNW WITH LOWER PRES WEST AND NORTH OF THE
REGION. THE HIGH WEAKENS THROUGH MONDAY AND MONDAY NIGHT AS THE
FRONTAL SYSTEM APPROACHES THE AREA...WITH A FROPA IN THE NAM MODEL
TO THE COAST AROUND DAYBREAK MON. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...COASTAL FLOOD WATCH MONDAY 6 AM THROUGH 6 PM FOR WESTERN CLALLAM
      COUNTY AROUND THE TOWN OF LA PUSH.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS...
      ENTRANCES TO THE STRAIT OF JUAN DE FUCA...AND ADMIRALTY INLET.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:26 AM PSTSmall Craft Advisory for Rough BarSEW3 days
Jan 8, 9:29 AM PSTSmall Craft Advisory for WindsSEW17 hr

Nearby

Gale Warnings in Washington, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.